Alert archive / California / High Wind Watches in 2012

High Wind Watch 6, NWS Los Angeles, CA

March 4, 2012

NWS Los Angeles, CA issued this high wind watch at Mar 4, 2012, 2:29 PM PST. It took effect at Mar 6, 2012, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 2:29 PM PST (22:29 UTC)
In effect from
Mar 6, 2012, 10:00 AM PST
Expired
Mar 5, 2012, 3:51 AM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS76 KLOX 042229
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
229 PM PST SUN MAR 4 2012

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE
MOUNTAINS AND DESERT TUESDAY AND TUESDAY NIGHT...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG
WINDS ALOFT WILL COMBINE TO PRODUCE VERY STRONG AND GUSTY WINDS
IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE
VALLEY.

CAZ053-054-059-050430-
/O.NEW.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
229 PM PST SUN MAR 4 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT.

* WINDS...WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY
  14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS
  STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR
  BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TRM
2 follow-up statements
209 
WWUS76 KLOX 050422
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
822 PM PST SUN MAR 4 2012

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE
MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG
WINDS ALOFT WILL BRING THE POTENTIAL FOR VERY STRONG AND GUSTY
WINDS IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE
ANTELOPE VALLEY.

CAZ053-054-059-051230-
/O.CON.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
822 PM PST SUN MAR 4 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS UP TO
  60 MPH POSSIBLE.

* TIMING...LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY
  14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. WINDS THIS
  STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTION IN
  VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE ANTELOPE
  VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO DOWN TREES
  AND POWER LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. IF DRIVING...SLOW DOWN AND USE EXTRA
CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON
THE ROADWAYS.

&&

$$
052 
WWUS76 KLOX 051151
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
351 AM PST MON MAR 5 2012

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED FOR THE
MOUNTAINS AND DESERTS TUESDAY AND TUESDAY NIGHT...

.RAPIDLY DEEPENING LOW PRESSURE OVER THE GREAT BASIN AND STRONG
WINDS ALOFT WILL BRING VERY STRONG AND GUSTY WINDS TO THE LOS
ANGELES AND VENTURA COUNTY MOUNTAINS AND THE ANTELOPE VALLEY.

CAZ053-054-052000-
/O.UPG.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/
/O.NEW.KLOX.HW.W.0006.120307T0000Z-120307T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
351 AM PST MON MAR 5 2012

...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM
PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS OF 65
  MPH.

* TIMING...LATE TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND 
  HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN 
  REDUCTION IN VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE 
  ANTELOPE VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO 
  DOWN TREES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ059-052000-
/O.UPG.KLOX.HW.A.0006.120306T1800Z-120307T1200Z/
/O.NEW.KLOX.HW.W.0006.120307T0000Z-120307T1200Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
351 AM PST MON MAR 5 2012

...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 AM
PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH DAMAGING GUSTS OF
  60 MPH.

* TIMING...LATE TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND 
  HIGHWAY 14 AS WELL AS HIGHWAY 138 IN THE ANTELOPE VALLEY. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN 
  REDUCTION IN VISIBILITIES DUE TO BLOWING DUST AND SAND IN THE 
  ANTELOPE VALLEY. WINDS THIS STRONG WILL HAVE THE POTENTIAL TO 
  DOWN TREES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ASR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Mar 4, 10:02 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 4, 10:02 AM PST, 4 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1002 AM PST SUN MAR 4 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO PRODUCE ABOVE NORMAL TEMPERATURES
TODAY. A NOTICEABLE COOLING TREND WILL DEVELOP ON MONDAY AS A LOW
PRESSURE SYSTEM APPROACHES THE WEST COAST. STRONG GUSTY WINDS WILL
LIKELY DEVELOP ON TUESDAY AS THE SYSTEM PASSES. HIGH PRESSURE WILL
AGAIN BUILD OVER THE AREA STARTING ON WEDNESDAY...TRIGGERING A
WARMING TREND.

&&

.UPDATE...
WEAK OFFSHORE PRESSURE GRADIENTS CONTINUE THIS MORNING. AS A RESULT
STILL SOME DECENT OFFSHORE WINDS IN THOSE FAVORED LOCATIONS BUT JUST
BELOW ADVISORY LEVELS. 12Z NAM SUGGESTS THESE WINDS ARE PEAKING NOW
AND SHOULD WEAKEN THROUGH THE MID AFTERNOON. TEMPS RUNNING 5-10
DEGREES ABOVE YESTERDAY AT THIS TIME WHICH IS ON TRACK WITH OUR
CURRENT FORECAST. I SEE NO PROBLEMS WITH OUR CURRENT FORECAST IN THE
FIRST 24 HOURS SO NO CHANGES OR UPDATES THIS MORNING.

&&

.PREV DISCUSSION...
THE RIDGE BREAKS DOWN ON MONDAY AND HEIGHTS WILL FALL THROUGHOUT THE
DAY. MORE IMPORTANTLY PRESSURE GRADIENTS WILL BE TRENDING STRONGLY
ONSHORE. SKIES WILL BE CLEAR BUT THERE WILL BE MARKED COOLING.

A COLD TROF WILL MOVE INTO THE AREA MONDAY NIGHT. THE WEAK LIFT OF
THE TROF COMBINED WITH ACTUAL ONSHORE FLOW WILL CREATE A MARINE
LAYER FOR MOST COASTAL SECTIONS (SBA SOUTH COAST MIGHT ESCAPE IT)
AND THE COASTAL VALLEYS.

TUESDAY WILL BE A COOL AND PARTLY CLOUDY DAY AS THE TROF SWINGS
OVERHEAD AND HEIGTS BOTTOM OUT AT A JANUARY LIKE 546 DM. THESE LOW
HEIGTS GOOD ONSHORE FLOW AND PARTLY CLOUDY SKIES WILL ALL COMBINE TO
MAKE TUESDAY THE COLDEST DAY OF THE NEXT 7. MAX TEMPS WILL STRUGGLE
TO EVEN MAKE IT TO 60 DEGREES.

A BRIEF BURST OF NORTH WINDS SPILLS OVER THE AREA TUESDAY EVENING
AND OVERNIGHT. THERE WILL LIKELY BE ADVISORY LEVEL GUSTS THROUGH THE
I-5 CORRIDOR AND IN THE SANTA CLARITA VLY. A FEW MDLS SHOW THESE
NORTH WINDS CREATING SOME UPSLOPE CLOUDS AND EVEN SOME SHOWERS OVER
THE NORTH SLOPES. WILL NOT MENTION ANY RAIN IN THIS FORECAST BUT
WILL KEEP AN EYE ON IT.

.LONG TERM (WED-SAT)...
ALL MEDIUM RANGE MDLS ARE IN GOOD AGREEMENT THAT A RIDGE WILL BUILD
INTO THE AREA STARTING WEDNESDAY AND LASTING INTO THE WEEKEND. HIGH
PRESSURE WILL SIMULTANEOUSLY BUILD INTO THE GREAT BASIN AND SET UP
ANOTHER ROUND OF OFFSHORE WINDS. MAX TEMPS WILL WARM EACH DAY UNDER
CLEAR SKIES. TEMPS WILL WARM ABOVE NORMAL BY THURSDAY AND THEN KEEP
CLIMBING.

&&

.AVIATION...04/1800Z.

A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE SOUTHWEST OF THE AREA WILL
SHIFT OVER THE AREA AS A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE AREA CONTINUES TO SHIFT EAST. UPPER LEVEL MODERATE LIGHT TO
MODERATE WEST SOUTHWEST WINDS WILL PREVAIL WHILE MID LEVEL LIGHT
EAST WINDS BECOME LIGHT SOUTH SOUTHWEST AFTER 05/12Z. WEAK ONSHORE
PRESSURE GRADIENT BETWEEN 04/20-05/03Z AND WEAK TO MODERATE AFTER
05/20Z OTHERWISE WEAK OFFSHORE GRADIENT.

KLAX...CURRENT SKY/VSBY CONDITIONS VERY LIKELY.

KBUR...CURRENT SKY/VSBY CONDITIONS VERY LIKELY.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...TRM
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 4, 8:45 AM PST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 AM PST SUN MAR 4 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-051400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
845 AM PST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM CURRENTLY IN THE GULF OF ALASKA WILL MARCH
SOUTHEAST TOWARD THE PACIFIC NORTHWEST. HIGH PRESSURE BEHIND THIS
SYSTEM WILL COMBINE TO GENERATE A STRONG PRESSURE GRADIENT ACROSS
THE AREA. A GALE FORCE WIND OUTLOOK HAS BEEN ISSUED FOR TUESDAY
MORNING THROUGH WEDNESDAY MORNING.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

TRM

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:23 PM PSTGale WatchLOX13 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.